Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 32, NWS Aberdeen, SD

November 22, 201426 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 22, 2014, 3:39 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 23, 2014, 9:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2014, 3:39 PM CST (21:39 UTC)
In effect from
Nov 23, 2014, 9:00 AM CST
Expired
Nov 24, 2014, 12:00 PM CST
In force
27 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS73 KABR 222139
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
339 PM CST SAT NOV 22 2014

...GUSTY WINDS ON SUNDAY...

.LOW PRESSURE MOVING EAST ALONG THE INTERNATIONAL BORDER ON SUNDAY
WILL BRING STRONG NORTHWEST WINDS TO WESTERN AND CENTRAL SOUTH
DAKOTA. 

SDZ003-004-009-015-016-033>035-045-048-230945-
/O.NEW.KABR.WI.Y.0032.141123T1500Z-141124T0300Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
339 PM CST SAT NOV 22 2014 /239 PM MST SAT NOV 22 2014/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST
/8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SUNDAY. 

* TIMING...LATE MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
5 follow-up statements
394 
WWUS73 KABR 230926
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
326 AM CST SUN NOV 23 2014

...GUSTY WINDS DEVELOPING TODAY...

.LOW PRESSURE MOVING ALONG THE CANADIAN BORDER TODAY WILL BRING
STRONG NORTHWEST WINDS TO THE REGION. SNOW SHOWERS WILL ALSO PASS 
THROUGH...WITH POCKETS OF REDUCED VISIBILITY DUE TO BLOWING SNOW.

SDZ005-006-010-017-018-036-037-051-232130-
/O.EXB.KABR.WI.Y.0032.141123T1800Z-141124T0300Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
326 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* TIMING...MID DAY THROUGH THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-232130-
/O.EXB.KABR.WI.Y.0032.141124T0000Z-141124T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER
326 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
MONDAY. 

* TIMING...TONIGHT INTO MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-016-033>035-045-048-232130-
/O.CON.KABR.WI.Y.0032.141123T1500Z-141124T0300Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
326 AM CST SUN NOV 23 2014 /226 AM MST SUN NOV 23 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

* TIMING...LATE MORNING THROUGH EARLY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
844 
WWUS73 KABR 232113
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
313 PM CST SUN NOV 23 2014

...GUSTY WINDS TO CONTINUE...

.STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40
MPH...WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS.

SDZ019>023-240915-
/O.EXA.KABR.WI.Y.0032.141124T0000Z-141124T1800Z/
CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
313 PM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. 

* TIMING...TONIGHT INTO MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-036-037-051-240600-
/O.EXT.KABR.WI.Y.0032.000000T0000Z-141124T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
313 PM CST SUN NOV 23 2014

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...MID DAY THROUGH THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-016-033>035-045-048-240300-
/O.CON.KABR.WI.Y.0032.000000T0000Z-141124T0300Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
313 PM CST SUN NOV 23 2014 /213 PM MST SUN NOV 23 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-240915-
/O.CON.KABR.WI.Y.0032.141124T0000Z-141124T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER
313 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...TONIGHT INTO MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HINTZ
018 
WWUS73 KABR 240244
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
844 PM CST SUN NOV 23 2014

...GUSTY WINDS TO CONTINUE...

.STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40 MPH...
WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

SDZ003-004-009-015-016-033>035-045-048-240345-
/O.CAN.KABR.WI.Y.0032.000000T0000Z-141124T0300Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
844 PM CST SUN NOV 23 2014 /744 PM MST SUN NOV 23 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY TO WINDY CONDITIONS SHOULD CONTINUE...BUT ARE NO LONGER
EXPECTED TO REACH ADVISORY CRITERIA ACROSS CENTRAL SOUTH DAKOTA.

$$

SDZ005-006-010-017-018-036-037-051-240600-
/O.CON.KABR.WI.Y.0032.000000T0000Z-141124T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
844 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THROUGH LATE THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-241445-
/O.CON.KABR.WI.Y.0032.000000T0000Z-141124T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
844 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...TONIGHT INTO MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
867 
WWUS73 KABR 240535
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1135 PM CST SUN NOV 23 2014

...GUSTY WINDS TO CONTINUE OVER FAR NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA...

.STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40
MPH...WILL CONTINUE INTO MONDAY.

SDZ005-006-010-017-018-036-037-051-240645-
/O.CAN.KABR.WI.Y.0032.000000T0000Z-141124T0600Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
1135 PM CST SUN NOV 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

MNZ039-046-SDZ007-008-011-019>023-241745-
/O.CON.KABR.WI.Y.0032.000000T0000Z-141124T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1135 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...REST OF TONIGHT INTO MONDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL
  CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
365 
WWUS73 KABR 240908
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
308 AM CST MON NOV 24 2014

...GUSTY WINDS TO CONTINUE OVER FAR NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA...

.STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING OVER 40 MPH...
WILL CONTINUE TODAY.

MNZ039-046-SDZ007-008-011-019>023-241800-
/O.CON.KABR.WI.Y.0032.000000T0000Z-141124T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
308 AM CST MON NOV 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH MID DAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL 
  CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 22, 3:39 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 22, 3:39 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
339 PM CST SAT NOV 22 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

A WARM FRONT WILL CONTINUE TRACKING EAST ACROSS THE REGION THIS
EVENING...WHICH WILL KEEP OVERNIGHT LOWS FAIRLY MILD. FORECASTING
LOWS TRICKY THIS EVENING AS AMOUNT OF CLOUD COVER AND MIXING WILL
GREATLY AFFECT READINGS. MODELS CONTINUE TO INDICATE POTENTIAL FOR
AREAS OF LIGHT PRECIP OVERNIGHT...AND DEPENDING ON TEMPS IT WILL
BE EITHER RAIN OR SNOW. GENERALLY WENT WITH 20/30 POPS TONIGHT.
ATTENTION THEN TURNS TO SUNDAY AND THE RATHER GUSTY WINDS THAT
WILL DEVELOPING BY LATE MORNING OVER WESTERN AND CENTRAL SOUTH
DAKOTA. DECIDED TO ISSUE A WIND ADVISORY FOR THE MISSOURI VALLEY
REGION BASED ON FORECAST WIND SPEEDS...NUMERICAL GUIDANCE AND
BUFKIT SOUNDINGS. WILL ALSO LEAVE IN THE MENTION OF RAIN OR SNOW
SHOWERS AS THE SHORTWAVE AXIS MOVES THROUGH DURING THE AFTERNOON.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

MAIN CHALLENGE FOR MED/LONG TERM FCST REVOLVES AROUND PCPN
TIMING...LOCATION AND MODEL DIFFERENCES.

MODELS ARE IN DECENT AGREEMENT WITH 500HPA TROF LOCATED ALONG THE
ERN DAKOTAS AT 00Z MONDAY. SFC LOW LOCATED WELL SOUTHEAST OF
CWA...BUT WRAPAROUND ON BACKSIDE...COUPLED WITH TIGHTENING SFC
PRESSURE GRADIENT...COULD MAKE FOR SOME TOUGH CONDITIONS SUNDAY
NIGHT IN LIGHT SNOW AND BLOWING SNOW...ESPECIALLY FOR THE FAR NE
PART OF THE CWA. WILL HAVE TO MONITOR FOR POTENTIAL HEADLINES.

SYSTEM PULLS AWAY DURING THE DAY MONDAY...WITH DIMISHING WINDS AND
SNOWFALL MOVING WEST TO EAST THROUGH THE DAY.

BIGGEST QUESTION IS GOING TO BE WEATHER TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. GFS IS NOT NEARLY AS STRONG WITH SFC LOW
PRESSURE THAT DEVELOPS ON SAGGING COLD FRONT...WHILE THE EC SPINS
UP A FAIRLY POTENT SFC LOW DIVING SE. THE NAM AT 84 HOURS OFFERS
UP A SOLN THAT IS CLOSER TO THE GFS...WITH A MORE NORTHWARD TRACK
OF THE SFC LOW. THIS KEEPS MOST OF THE PCPN IN NORTH DAKOTA THAN
IN SOUTH DAKOTA. THIS WILL ALSO NEED TO BE WATCHED AS EC SOLN
WOULD CREATE SOME ISSUES...AGAIN IN THAT FAR NERN CWA
REGION...WITH LIGHT SNOW AND STRONG NW WINDS.

LASTLY...FOR THANKSGIVING...THE GFS KEEPS CANADIAN HIGH BOTTLED UP
IN SRN CANADA...WHICH ALLOWS SFC LOW TO DEVELOP ALONG STALLED COLD
FRONT DRAPED WEST-EAST ACROSS THE CWA. THE EC PUSHES THIS HIGH
MUCH FURTHER SOUTH. DIFFERENCE IS GFS SOLN SHOWS POTENTIAL FOR
MEASUREABLE SNOW THURSDAY...WHILE EC NOT SO MUCH. FOR NOW WILL
CONTINUE WITH SUPERBLEND SOLN.

TEMP WISE...LOOK FOR SUBSEASONAL TEMPS TO AGAIN PUSH INTO THE
REGION FOR THE BEGINNING OF THE WEEK...WITH LITTLE IF ANY RECOVERY
NOTED.

&&

.AVIATION...

18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

MID AND HIGH LEVEL CLOUDS WILL DRIFT ACROSS THE REGION TODAY WITH
VFR CONDITIONS. OVERNIGHT...MOSTLY VFR EXPECTED...BUT THERE IS A
THREAT FOR FG/BR ACROSS KATY. CONFIDENCE IS LOW AT THIS TIME BUT
WILL EXAMINE AGAIN AT 00Z ISSUANCE AND MAY NEED TO INSERT MENTION
IN TAF.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...

SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/
     SUNDAY FOR CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-
     STANLEY-SULLY-WALWORTH.

MN...NONE.
&&

SHORT TERM...TMT
LONG TERM...HINTZ
AVIATION...TMT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 22, 4:05 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
405 AM CST SAT NOV 22 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
405 AM CST SAT NOV 22 2014 /305 AM MST SAT NOV 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY.
EXPECT ANY PRECIPITATION TO FALL AS EITHER LIGHT RAIN OR WET SNOW
WITH LITTLE ACCUMULATION INITIALLY...BUT AS A COLD FRONT SWINGS
THROUGH DURING THE DAY SUNDAY...FALLING TEMPERATURES WILL RESULT
IN A CHANGE OVER TO ALL SNOW. STRONG WINDS WILL ALSO FOLLOW THE
FRONT. ANY SNOW THAT FALLS BEHIND THE FRONT SUNDAY INTO MONDAY
WILL LIKELY RESULT IN REDUCED VISIBILITY THANKS TO WINDS OF 40 TO
50MPH. TOTAL SNOWFALL WITH THIS SYSTEM WILL REMAIN RATHER LIGHT
HOWEVER...RANGING BETWEEN A DUSTING TO AN INCH OR TWO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.